Alert archive / Tennessee / River Flood Warnings in 2009

River Flood Warning 17, NWS Nashville, TN

May 9, 2009Stewart County, Tennessee

NWS Nashville, TN issued this river flood warning at May 9, 2009, 7:30 AM CDT for Stewart County, Tennessee. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 9, 2009, 7:30 AM CDT (12:30 UTC)
Expired
May 9, 2009, 2:29 PM CDT
In force
7 hr
Issued by
NWS Nashville, TN
Flood severity
Major

County Stewart County, TN

The river

Written for the forecast point Cumberland River at Dover (DOVT1).

Action stage
62 ft
Minor stage
66 ft
Moderate stage
70 ft
Major stage
72 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 9, 3:40 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 9, 3:40 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
340 AM CDT SAT MAY 9 2009

.DISCUSSION...
SFC HIGH PRES WORKING EAST OF THE ROCKIES ATTM. MODELS LOOK GOOD
WITH STRONG PUSH OF SFC TROUGH/COLD FRONT SOUTH ACR MID TN TODAY.
PLENTY OF MOISTURE ALONG FRONT.

ONE HOUR FFG VALUES AROUND ONE INCH...WITH NUMEROUS REPORTS OF
STREET FLOODING STEWART-MONTGOMERY-ROBERTSON COUNTIES LAST COUPLE
OF HOURS.

FLASH FLOODING WL CONTINUE TO BE A THREAT THIS MORNING...INTO SOUTH
AND EAST PORTIONS OF THE MIDSTATE THIS AFTERNOON. UPDATE TO FLASH
FLOOD WATCH CONFIGURATION WITH ROUTINE ISSUANCE.

COLD FRONT WL CLEAR SOUTH MID TN THIS EVENING. LIKELY POPS REMAIN
IN THE SOUTH WITH SOME OVERRUNNING. WL TIME BACK CLOUDS/POPS SUN-
MON WITH LESS POST-FRONTAL MOISTURE. DRY MON NIGHT-TUE NIGHT. NEXT
CHANCE OF PCPN WED-THU WITH NEXT FRONTAL SYSTEM. SLIGHT COOLDOWN
NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  55  70  52 /  90  40  20  30
CLARKSVILLE    72  52  70  49 /  70  30  10  20
CROSSVILLE     72  52  67  47 /  90  40  30  40
COLUMBIA       75  57  70  53 /  90  50  30  40
LAWRENCEBURG   76  58  70  53 /  80  60  40  40
WAVERLY        73  54  70  50 /  90  30  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

04
Hazardous weather outlook, May 9, 5:27 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT SAT MAY 9 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-101030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
527 AM CDT SAT MAY 9 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

A COLD FRONT WILL MARCH ACROSS MIDDLE TENNESSEE TODAY. PERIODS OF
MODERATE TO HEAVY RAINFALL ARE LIKELY...WITH ONE TO TWO INCHES OF
ADDITIONAL RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

04

In the hours before

Local storm report, May 9, 2:08 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 AM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     8 S CLARKSVILLE         36.45N 87.35W
05/09/2009                   MONTGOMERY         TN   BROADCAST MEDIA

            NUMEROUS TREES DOWN...DAMAGE TO HOUSES

&&

MGIRODO
Local storm report, May 9, 4:55 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
455 AM CDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      10 NE DOVER             36.58N 87.72W
05/09/2009                   STEWART            TN   EMERGENCY MNGR

            NUMEROUS HOMES FLOODED INDIAN MOUND COMMUNITY

&&

MGIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:57 PM CDTRiver Flood AdvisoryOHXHumphreys21 hr
May 8, 8:57 PM CDTRiver Flood AdvisoryOHXMontgomery36 hr
May 8, 8:57 PM CDTRiver Flood AdvisoryOHXMontgomery, Robertson36 hr
May 8, 11:59 PM CDTSevere Thunderstorm WarningOHXStewart31 min
May 9, 1:22 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson38 min
May 9, 1:25 AM CDTFlash Flood WarningOHXMontgomery, Robertson3 hr
May 9, 1:52 AM CDTSevere Thunderstorm WarningOHXMacon, Sumner38 min
May 9, 1:56 AM CDTFlash Flood WarningOHXStewart3 hr
May 9, 3:56 AM CDTFlash Flood WarningOHXMacon, Robertson, Sumner, Trousdale3 hr
May 9, 4:12 AM CDTFlash Flood WarningOHXCheatham3 hr
May 9, 4:21 AM CDTFlash Flood WarningOHXDavidson, Jackson, Smith, Wilson3 hr
May 9, 5:01 AM CDTFlash Flood WarningOHXPutnam3 hr
May 9, 6:35 AM CDTFlash Flood WarningOHXDeKalb3 hr
May 9, 7:07 AM CDTFlash Flood WarningOHXWhite3 hr
May 9, 7:30 AM CDTRiver Flood WarningOHXDavidson4 hr
May 9, 8:02 AM CDTRiver Flood WarningOHXDavidson4 hr
May 9, 8:29 AM CDTFlash Flood WarningOHXWilson3 hr
May 9, 8:34 AM CDTFlash Flood WarningOHXCumberland3 hr
May 9, 11:45 AM CDTFlash Flood WarningOHXWhite2 hr
May 9, 6:09 PM CDTRiver Flood WarningOHXMontgomery, Robertson18 hr
May 9, 6:28 PM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne36 hr

Nearby

River Flood Warnings in Tennessee, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.